advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Guelph, Ontario, Canada:

A few days ago, my nine year old son, diagnosed with type 1 diabetes six years ago, had a seizure in the middle of the night. (He had one other seizure two years ago.) We were alerted to the seizure by his shouting, and when we entered his room, he was shaking uncontrollably and completely unaware of us. We have a glucagon kit, but both times we gave him a glass or orange juice instead of trying the glucagon because we are so used to doing that when his sugar is low. If this happens again, is it better to go directly to the glucagon or should we try getting him to drink juice first?

Answer:

Children in the middle of a seizure can choke on food or fluids if they are used to correct a severe low blood sugar. It would be more appropriate in a case such as this to use your Glucagon Emergency Kit.

MSB

DTQ-20030110195901
Original posting 29 Jan 2003
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.